Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 1, NWS Green Bay, WI

January 2, 2014

NWS Green Bay, WI issued this gale warning at Jan 2, 2014, 3:38 PM CST. It took effect at Jan 3, 2014, 12:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2014, 3:38 PM CST (21:38 UTC)
In effect from
Jan 3, 2014, 12:00 PM CST
Expired
Jan 4, 2014, 9:11 AM CST
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WHUS73 KGRB 022138
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CST THU JAN 2 2014

...INCREASING SOUTHWEST TO SOUTH WINDS AND BUILDING WAVES FRIDAY
AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN
PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS FRIDAY
AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE
VERY LARGE WAVES ON LAKE MICHIGAN.

LMZ521-522-541>543-030545-
/O.NEW.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
338 PM CST THU JAN 2 2014

...GALE WARNING IN EFFECT FROM NOON FRIDAY TO NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO NOON CST
SATURDAY. 

* WINDS...SOUTH TO SOUTHWEST INCREASING TO 30 KTS WITH GALE FORCE
  GUSTS TO AROUND 40 KTS EARLY FRIDAY AFTERNOON...THEN SOUTHWEST
  GALES TO 35 KTS WITH GALE FORCE GUSTS TO AROUND 45 KTS FRIDAY
  NIGHT INTO EARLY SATURDAY MORNING.

* WAVES...BUILDING TO 10 TO 14 FT FRIDAY NIGHT ON ICE FREE AREAS
  ON LAKE MICHIGAN.

* FREEZING SPRAY IS ALSO EXPECTED ON LAKE MICHIGAN STARTING FRIDAY
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
7 follow-up statements
685 
WHUS73 KGRB 030321
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CST THU JAN 2 2014

...INCREASING SOUTHWEST TO SOUTH WINDS AND BUILDING WAVES FRIDAY
AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN
PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS FRIDAY
AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE
VERY LARGE WAVES ON LAKE MICHIGAN.

LMZ521-522-541>543-031130-
/O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
921 PM CST THU JAN 2 2014

...GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO NOON CST
SATURDAY...

* WINDS...SOUTH TO SOUTHWEST INCREASING TO 30 KTS WITH GALE 
  FORCE GUSTS TO AROUND 40 KTS EARLY FRIDAY AFTERNOON...THEN 
  SOUTHWEST GALES TO 35 KTS WITH GALE FORCE GUSTS TO AROUND 45 
  KTS FRIDAY NIGHT INTO EARLY SATURDAY MORNING. 

* WAVES...BUILDING TO 10 TO 14 FT FRIDAY NIGHT ON ICE FREE AREAS 
  ON LAKE MICHIGAN. 

* FREEZING SPRAY IS ALSO EXPECTED ON LAKE MICHIGAN STARTING FRIDAY
  NIGHT...MAINLY TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
161 
WHUS73 KGRB 031032
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
432 AM CST FRI JAN 3 2014

...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES DEVELOPING
THIS AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN
PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS THIS
AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE
VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS
ALSO EXPECTED.

LMZ541>543-031845-
/O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/
/O.NEW.KGRB.UP.W.0001.140103T2100Z-140104T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
432 AM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
SATURDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM CST SATURDAY. 

* SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO
  40 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 30 KTS WITH GALE FORCE
  GUSTS TO 45 KTS ARE EXPECTED TONIGHT INTO SATURDAY MORNING.

* WAVES WILL BUILD TO 8 TO 12 FT TONIGHT IN THE ICE-FREE AREAS ON
  LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS.

* FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL
  DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN LATE THIS
  AFTERNOON...AND CONTINUE INTO EARLY SATURDAY. THE MOST SEVERE
  CONDITIONS SHOULD OCCUR TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK
SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS
NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA.

&&

$$

LMZ521-522-031845-
/O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
432 AM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
SATURDAY...

* SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO
  35 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 25 TO 30 KTS WITH GALE
  FORCE GUSTS TO 40 KTS ARE EXPECTED TONIGHT INTO SATURDAY MORNING.

* SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND
  FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK
SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
KIECKBUSCH
397 
WHUS73 KGRB 031604
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1004 AM CST FRI JAN 3 2014

...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES DEVELOPING
THIS AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN
PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS THIS
AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE
VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS
ALSO EXPECTED.

LMZ541>543-040015-
/O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/
/O.CON.KGRB.UP.W.0001.140103T2100Z-140104T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1004 AM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM CST SATURDAY...

* SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS 
  TO 40 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 30 KTS WITH GALE 
  FORCE GUSTS TO 45 KTS ARE EXPECTED TONIGHT INTO SATURDAY 
  MORNING. 

* WAVES WILL BUILD TO 8 TO 12 FT TONIGHT IN THE ICE-FREE AREAS 
  ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN 
  WATERS. 

* FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL 
  DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN LATE THIS 
  AFTERNOON...AND CONTINUE INTO EARLY SATURDAY. THE MOST SEVERE 
  CONDITIONS SHOULD OCCUR TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS
NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA.

&&

$$

LMZ521-522-040015-
/O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1004 AM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS 
  TO 35 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 25 TO 30 KTS WITH 
  GALE FORCE GUSTS TO 40 KTS ARE EXPECTED TONIGHT INTO SATURDAY 
  MORNING. 

* SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND 
  FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
011 
WHUS73 KGRB 032218
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CST FRI JAN 3 2014

...GALE FORCE GUSTS...HIGH WAVES AND FREEZING SPRAY EXPECTED
THROUGH SATURDAY...

.STRONG LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS AND THEN
ACROSS THE UPPER GREAT LAKES REGION WILL PRODUCE VERY STRONG SOUTH TO
SOUTHWEST WINDS THROUGH SATURDAY MORNING. THE STRONG WINDS WILL
PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING
SPRAY IS ALSO EXPECTED.

LMZ541>543-040630-
/O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
/O.CON.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
418 PM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO
  40 KTS TONIGHT THROUGH SATURDAY MORNING.

* WAVES WILL BUILD TO 10 TO 15 FT TONIGHT IN THE ICE-FREE AREAS
  ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN
  WATERS.

* FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL
  DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN FOR TONIGHT...AND
  CONTINUE INTO EARLY SATURDAY. THE MOST SEVERE CONDITIONS SHOULD
  OCCUR TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS
NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA.

&&

$$

LMZ521-522-040630-
/O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
418 PM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS 
  TO 35 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 25 TO 30 KTS WITH 
  GALE FORCE GUSTS TO 40 KTS ARE EXPECTED TONIGHT INTO SATURDAY 
  MORNING. 

* SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND 
  FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
524 
WHUS73 KGRB 040308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CST FRI JAN 3 2014

...GALE FORCE GUSTS...HIGH WAVES AND FREEZING SPRAY EXPECTED
THROUGH SATURDAY...

.STRONG LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS AND THEN
ACROSS THE UPPER GREAT LAKES REGION WILL PRODUCE VERY STRONG
SOUTH TO SOUTHWEST WINDS THROUGH SATURDAY MORNING. THE STRONG
WINDS WILL PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT
FREEZING SPRAY IS ALSO EXPECTED.

LMZ541>543-041115-
/O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
/O.CON.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
908 PM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* SOUTHWEST GALES TO 40 KTS WITH GUSTS TO 50 KTS
  POSSIBLE...THROUGH SATURDAY MORNING.

* WAVES OF 12 TO 16 FT EXPECTED...IN THE ICE-FREE AREAS ON LAKE
  MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS.

* FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL
  DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN...AND CONTINUE
  INTO EARLY SATURDAY. THE MOST SEVERE CONDITIONS SHOULD OCCUR
  TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS
NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA.

&&

$$

LMZ521-522-041115-
/O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
908 PM CST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* SOUTHWEST GALES TO 35 KTS...WITH GUSTS TO 45 KTS THROUGH SATURDAY
  MORNING.

* SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND 
  FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
849 
WHUS73 KGRB 041021
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CST SAT JAN 4 2014

...GALE FORCE GUSTS...HIGH WAVES AND FREEZING SPRAY EXPECTED
THROUGH THIS MORNING...

.STRONG LOW PRESSURE MOVING THROUGH ONTARIO WILL PRODUCE STRONG
SOUTHWEST WINDS THIS MORNING. THE STRONG WINDS WILL PRODUCE LARGE
WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS ALSO
EXPECTED.

LMZ541>543-041800-
/O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
/O.CON.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
421 AM CST SAT JAN 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM CST
THIS MORNING...

* SOUTHWEST WINDS 20 TO 25 KTS...WITH GALE FORCE GUSTS TO AROUND
  35 KTS ARE EXPECTED THIS MORNING.

* WAVES OF 8 TO 12 FT ARE EXPECTED THIS MORNING IN THE ICE-FREE
  AREAS ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN
  WATERS.

* FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL
  CONTINUE THIS MORNING. THE MOST SEVERE CONDITIONS SHOULD OCCUR
  TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS
NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA.

&&

$$

LMZ521-522-041800-
/O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
421 AM CST SAT JAN 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SOUTHWEST WINDS 20 TO 25 KTS...WITH GALE FORCE GUSTS TO AROUND
  35 KTS ARE EXPECTED THIS MORNING. 

* SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND 
  FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TSK
817 
WHUS73 KGRB 041511
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 AM CST SAT JAN 4 2014

...HAZARDOUS WAVES EXPECTED THIS AFTERNOON...

.GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH BEFORE VEERING
NORTHWEST AND SUBSIDING AFTER MID DAY. WAVES ON LAKE MICHIGAN
WILL TAKE TIME TO SUBSIDE...SO EXPECTED HAZARDOUS WAVE THROUGH
TODAY BEFORE SUBSIDING BELOW HAZARDOUS LEVEL...WITH THE HIGHEST
WAVES TOWARDS THE OPEN WATERS OF NORTHERN LAKE MICHIGAN.

LMZ541>543-042315-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
/O.NEW.KGRB.SC.Y.0001.140104T1511Z-140105T0300Z/
/O.EXP.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
911 AM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS 15 TO 25 KTS...VEERING NORTHWEST AND SUBSIDING
  TO 10 TO 15 KTS AFTER MID-DAY

* WAVES OF 8 TO 12 FT WILL SUBSIDE THROUGH THE DAY BEFORE FALLING
  TO 2 TO 4 FT TONIGHT. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN
  WATERS OF NORTHERN LAKE MICHIGAN.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-041800-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
/O.NEW.KGRB.SC.Y.0001.140104T1511Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
911 AM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS 15 TO 25 KTS...BEFORE VEERING NORTHWEST AT 10 TO
  15 KTS AFTER MID-DAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 2, 2:54 PM CST, 44 minutes earlier.

Area forecast discussion, Jan 2, 2:54 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CST THU JAN 2 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 254 PM CST THU JAN 2 2014

SURFACE HIGH WILL DRIFT ACROSS THE REGION TONIGHT
WITH CLEARING SKIES AND LIGHT WINDS. LOWS SHOULD BE WELL BELOW
ZERO EVEN AT THE LAKE MICHIGAN SHORE. WILL NOT ISSUE A WIND CHILL
ADVISORY AS WINDS SHOULD BECOME LIGHT.

SOUTH WINDS WILL INCREASE FRIDAY AS THE HIGH MOVES TO THE EAST
AND WARM ADVECTION BEGINS IN ERNEST. MIDDLE AND HIGH CLOUDS WILL
INCREASE THROUGH THE DAY WITH A CHANCE OF SNOW BY EVENING ACROSS
THE NORTH. THE ARCTIC AIR IS VERY DRY SO IT WILL BE DIFFICULT TO
SATURATE. HIGHS WILL BE A FEW DEGREES HIGHER THAN TODAY DESPITE THE COLD
START AND INCREASING CLOUDS.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 254 PM CST THU JAN 2 2014

MAIN CONCERN FOR THIS PACKAGE WILL BE THE LIFE THREATENING COLD
THAT IS EXPECTED SUNDAY THROUGH TUESDAY. FOR FRIDAY NIGHT...INCREASING
SOUTH WINDS CAN BE EXPECTED WITH WINDS APPROACHING WIND ADVISORY
CRITERIA (45 MPH GUSTS) ALONG THE LAKE. MEANWHILE...MODELS CONTINUE
TO STRUGGLE WITH SNOW CHANCES FRIDAY NIGHT INTO SATURDAY DUE TO
THE AMOUNT OF DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE. DO THINK
WE WILL STILL SEE SOME SNOW...BUT THE QUESTION IS HOW MUCH. THINK
TOTALS WILL BE AROUND AN INCH IN SOME SPOTS. TEMPERATURES SHOULD
GRADUALLY RISE OVERNIGHT AHEAD OF THE ARCTIC FRONT. TEMPERATURES
COULD RISE INTO THE 20S AT MOST PLACES BY SATURDAY MORNING. STILL
SOME QUESTION IN HOW WARM IT WILL GET SATURDAY AS FRONT IS MOVING
ACROSS THE AREA A LITTLE BIT QUICKER THAN YESTERDAY. STILL...ECMWF
AND CANADIAN MODEL SURFACE TEMPERATURES SUGGEST TEMPERATURES COULD
RISE INTO THE LOWER 30S BEFORE THE FRONTAL PASSAGE. TEMPERATURES
WILL START TO FALL FROM WEST TO EAST SATURDAY.

THERE IS STILL CONSIDERABLE DIFFERENCES ON HIGH TEMPERATURES ON
SUNDAY. BASED ON AMOUNT OF COLD AIR UPSTREAM...DECIDED TO LOWER
MAX TEMPERATURES BY SEVERAL DEGREES. HOWEVER...IF MAV GUIDANCE IS
CORRECT...MAY NEED TO SHAVE OFF ANOTHER 5 DEGREES. MAV/MEX
GUIDANCE IS INCREDIBLE COLD MONDAY AND TUESDAY...SOME OF THE NUMBERS
I HAVE NOT SEEN SINCE ARRIVING IN GREEN BAY IN 2001. HOWEVER...SOME
CONCERNS ABOUT THE MEX/MAV GUIDANCE DUE TO SOME EXPECTED CLOUD COVER
AND WINDS. NORMALLY...YOU DO NOT SEE 30 BELOW TEMPERATURES UNLESS THE
WIND GOES CALM. MONDAY IS STILL LOOKING LIKE THE COLDEST DAY...PROBABLY
THE COLDEST DAYTIME TEMPERATURES SINCE FEBRUARY 1996. TUESDAY MORNING
WILL BE JUST AS COLD. WIND CHILL WARNINGS WILL PROBABLY BE NEEDED
SUNDAY NIGHT THROUGH TUESDAY MORNING. IT IS POSSIBLE THAT THE
WARNING WILL START EARLIER TO RUN THROUGH THE WHOLE EVENT INSTEAD
OF HAVING A WIND CHILL ADVISORY FOR SUNDAY AND THEN WIND CHILL WARNING
FOR THE REST OF THE EVENT. LATER SHIFTS CAN DETERMINE ON HOW TO HANDLE
THIS SCENARIO.

THERE IS HOPE! TEMPERATURES BY THURSDAY SHOULD WARM TO NEAR 20 AND
INTO THE 20S AND POSSIBLY 30 BY FRIDAY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1142 AM CST THU JAN 2 2014

GOOD FLYING WEATHER EXPECTED THROUGH TONIGHT WITH
LIGHT SURFACE WINDS...CLEAR SKIES AND EXCELLENT VISIBILITY.
TEMPERATURES WILL BE VERY COLD WITH LOWS OF -15F OR COLDER OVER
NORTHERN AND CENTRAL WISCONSIN. CLOUDS WILL INCREASE FRIDAY WITH A
CHANCE OF LIGHT SNOW IN THE AFTERNOON IN THE NORTH. SOUTH WINDS
WILL INCREASE TO 15 TO 20 MPH IN THE AFTERNOON WHICH MAY CAUSE
BLOWING AND DRIFTING SNOW.
&&

.MARINE...
ISSUED AT 254 PM CST THU JAN 2 2014

GALE FORCE SOUTHWEST TO SOUTH WINDS ARE EXPECTED FRIDAY AFTERNOON
THROUGH SATURDAY AS TIGHT PRESSURE GRADIENT FORMS BETWEEN ARCTIC
HIGH OVER THE OHIO VALLEY AND LOW PRESSURE MOVING ACROSS SOUTHERN
CANADA. THE BAY IS ICE COVERED AND THERE IS SOME ICE IN THE
NEAR SHORE WATERS OF LAKE MICHIGAN SO EFFECT OF THE GALES ARE
UNCERTAIN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......ECKBERG
AVIATION.......RDM
MARINE.........RDM
Hazardous weather outlook, Jan 2, 2:35 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CST THU JAN 2 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
235 PM CST THU JAN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ANOTHER BITTER COLD NIGHT IS EXPECTED WITH LOWS TEMPERATURES
RANGING FROM 5 TO 10 BELOW ZERO ALONG THE LAKESHORE...TO 20 TO 25
BELOW ZERO ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

LIGHT SNOW ACCUMULATIONS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY.
WHILE MOST OF THE REGION WILL ONLY SEE AROUND AN INCH OF SNOW...
THE LIGHT SNOW MAY STILL LEAD TO SLIPPERY ROAD CONDITIONS.

ANOTHER ARCTIC BLAST IS EXPECTED TO MOVE ACROSS THE AREA SUNDAY...
WITH THE COLDEST TEMPERATURES EXPECTED MONDAY INTO TUESDAY. AT
THIS TIME...IT APPEARS THIS ARCTIC BLAST MAY BE ONE OF THE MOST
SEVERE SINCE THE ARCTIC OUTBREAK OF FEBRUARY 1996. THE COMBINATION
OF THE FRIGID AIR AND PERSISTENT 10 TO 20 MPH WINDS WILL CAUSE
DANGEROUSLY LOW WIND CHILL READINGS IN THE 30 BELOW TO 50 BELOW
ZERO RANGE AT TIMES SUNDAY NIGHT INTO TUESDAY. WIND CHILL READINGS
THIS LOW CAN CAUSE FROSTBITE WITHIN 15 MINUTES. WIND CHILL
WARNINGS WILL BE LIKELY NEEDED SUNDAY NIGHT INTO TUESDAY.

UTILITIES COULD EXPERIENCE THE HIGHEST HEATING DEMANDS IN PERHAPS
DECADES. DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY HIGH NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-032045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
235 PM CST THU JAN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

GALE FORCE GUSTS ARE LIKELY...ESPECIALLY ALONG LAKE MICHIGAN
LATE FRIDAY AFTERNOON INTO SATURDAY MORNING AND AGAIN FROM SUNDAY
NIGHT INTO TUESDAY. FREEZING SPRAY IS ALSO LIKELY DUE TO THE HIGH
WINDS AND WAVES.

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.